Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Oct 15, 2021, 3:23 PM CDT for Weakley County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 3:23 PM CDT (20:23 UTC)
- Expired
- Oct 15, 2021, 4:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Hail
- 0.75 in
- Wind
- 30
County Weakley County, TN
The radar
The Paducah radar (KPAH), 92 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
911
WWUS84 KMEG 152023
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
323 PM CDT Fri Oct 15 2021
TNZ002-003-020-152100-
Weakley TN-Obion TN-Gibson TN-
323 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of Weakley, northern
Gibson and southeastern Obion Counties through 400 PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rutherford, or 12 miles north of Trenton, moving northeast at 45 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Martin, Dresden, Dyer, Greenfield, Gleason, Kenton, Rutherford,
Sharon, Matheny Grove, Sandhill, Ore Springs, Sidonia, Hyndsver, Good
Luck, Kimery, Ralston, Brundige, Currie, Pisgah and Tilghman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Tennessee.
&&
LAT...LON 3630 8852 3620 8853 3602 8905 3618 8915
3646 8863
TIME...MOT...LOC 2022Z 241DEG 40KT 3614 8902
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
$$
SWBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Oct 15, 3:19 PM CDT, 4 minutes earlier.
Area forecast discussion, Oct 15, 3:19 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Memphis TN 319 PM CDT Fri Oct 15 2021 .DISCUSSION... Thunderstorms continue to develop along and ahead of a cold front that currently stretches along the Ohio River southwestward through Arkansas. A warm and unstable air mass is occurring ahead of the front. The combination of daytime heating and dewpoints in the upper 60s to lower 70s has led to 0-3 KM CAPE values of greater than 150 J/KG and ML CAPE values around 1500 J/KG across portions of Eastern Arkansas, West Tennessee, and North Mississippi. The airmass will help aide severe thunderstorm potential. However, low-level wind shear remains weak which will limit the tornado threat. Although, can't totally rule a brief tornado out especially in any bowing segments. Damaging winds will be the main threat along with locally heavy rainfall. The current Severe Thunderstorm Watch expires at 8 PM. The watch may need to be extended southeastward spatially and with time as the thunderstorms move east. The front will should move through the entire Mid-South by the late evening hours. Behind the front, much cooler air will filter into the region and will bring temperatures that finally feel like autumn. This weekend will be gorgeous across the area as surface high pressure builds into the Mid-South. Highs will be in the upper 60s to lower 70s while the lows will drop down into the upper 30s to mid 40s. Would not be surprised to see some frost in low-lying locations Saturday Night and Sunday Night. The surface high will begin to shift east Monday Night allowing for temperatures to climb back into the mid and upper 70s for highs. Another cold front will sink into the region late Wednesday Night into Thursday. Expect some showers and thunderstorms to occur ahead of the front. High pressure will rebuild into the area behind the front. KRM && .AVIATION... Conds are gradually lifting toward VFR in advance of a cold front approaching the region this afternoon. Scattered SHRAs are also developing ahead of the front and expect this to continue this afternoon. A line of SHRAs/TSRAs will organize along the front and push across the Mid-South later this afternoon into this evening. There will be ocnl IFR/MVFR conds in TSRAs with gusty winds. Expect a few hours of widespread MVFR cigs behind the front before skies clear out. Gusty NW winds will eventually diminish after midnight before increasing again Saturday morning. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Oct 15, 4:15 AM CDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 415 AM CDT Fri Oct 15 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-161115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 415 AM CDT Fri Oct 15 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Strong to severe storms are possible today across much of the Mid-South. The most likely time frame for strong to severe storms will be during the late afternoon and early evening hours. The most likely threat will be damaging winds although conditions are also favorable for tornadoes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Oct 15, 3:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
323 PM CDT Fri Oct 15 2021
TNZ002-003-020-152100-
Weakley TN-Obion TN-Gibson TN-
323 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of Weakley, northern
Gibson and southeastern Obion Counties through 400 PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rutherford, or 12 miles north of Trenton, moving northeast at 45 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Martin, Dresden, Dyer, Greenfield, Gleason, Kenton, Rutherford,
Sharon, Matheny Grove, Sandhill, Ore Springs, Sidonia, Hyndsver, Good
Luck, Kimery, Ralston, Brundige, Currie, Pisgah and Tilghman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Tennessee.
&&
LAT...LON 3630 8852 3620 8853 3602 8905 3618 8915
3646 8863
TIME...MOT...LOC 2022Z 241DEG 40KT 3614 8902
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
SWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 5:31 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 44 min |
| Oct 15, 5:56 PM CDT | Tornado Warning | MEG | DeSoto, Tunica | 18 min |
| Oct 15, 6:21 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 18 min |
| Oct 15, 6:56 PM CDT | Special Weather Statement | MEG | Marshall | 34 min |
| Oct 15, 3:06 AM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
| Oct 15, 4:33 PM CDT | Special Weather Statement | MEG | Henry | 27 min |
| Oct 15, 4:42 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 48 min |
| Oct 15, 4:55 PM CDT | Tornado Warning | MEG | Lauderdale, Tipton | 23 min |
| Oct 15, 5:39 PM CDT | Special Weather Statement | MEG | Benton | 36 min |
| Oct 15, 5:43 PM CDT | Special Weather Statement | MEG | Tipton | 47 min |
| Oct 15, 5:56 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood, Madison | 49 min |
| Oct 15, 6:28 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Haywood, Madison | 17 min |
| Oct 15, 6:43 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Gibson, Hardeman, Henderson, Madison | 47 min |
| Oct 15, 3:35 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 18 min |
| Oct 15, 3:54 PM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 36 min |
| Oct 15, 4:25 PM CDT | Special Weather Statement | MEG | Mississippi | 35 min |
| Oct 15, 4:46 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, St. Francis | 44 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.